question-icon

What causes hot flashes, heart palpitations, tingling below feet and light-headed feeling?

default
Posted on Fri, 27 Nov 2015
Question: Today this afternoon i randomly started feeling really hot, and then all of suddent my heart started to rapidly beat and i could feel it pounding and i got a lightheaded, so i started drinking water and i placed my hands above my head(what i do when my asthma starts acting up) and then i proceeded to breathe slow and deep breaths and tried to stay calm then it went away but i was trembing and felt a little weak after that. This happened 3 times today and its scared me so im wondering why this happened. Also, i keep coughing and every time i do i get tingling sensation on the bottom of my feet. Im wondering if any of these things happening have to do with thw fact that i'm anemic and havent taken my iron supplements i was perscribed in awhile? Or somethinng else?
doctor
Answered by Dr. Saddiq Ulabidin (40 minutes later)
Brief Answer:
Yes it can be due to anemia

Detailed Answer:
Hi! Welcome to health care magic!

Thanks for sharing the details. Based on the history you have shared, it is quite possible to be due to anemia as moderate to severe anemia may be symptomatic and it usually mat present woth fluctuating fast heart beats and breathing difficulty on small exertions and with tingling in extremities including feet and then increases with activities which reduce oxygen supply and increase oxygen supply. Hemoglobin is basically transporter of oxygen and when it is low, heart has to push more, lung have to breathe more to meet demands and when still it is not met, it feels like numbness, tingling in feet or hands or dizziness on standing.

Get to your GP and get hemoglobin levels tested alongwith detailed complete blood count. If it is lower then 8 g/dl, you may asked for blood trasnfusion but if it lower than normal but above 8, intravenous iron replacement after checking iron levels. Also get a detailed evaluation for the slcause of anemia as anemia needs extensive workup to locate and treat the causes leading to it and can't be ignored by just replacing it.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Saddiq Ulabidin (4 hours later)
Okay. I read online as well about this and it all seems to relate to every symptom ive been experiencing. I also read that if u treated symptoms can get worse? And my fatigue and rapid heart beating can even lead up to heart problems or death? I am going to the doctor but i am a college student and dont get to go home until the 20th of this month so thats when i can go see me doctor... Would that be too long of time for it to go untreated? Or will i be okay?
doctor
Answered by Dr. Saddiq Ulabidin (20 minutes later)
Brief Answer:
Stay assured it's not that worst.

Detailed Answer:
Hi! Thanks for sharing more details. Well to put this briefly together, scenario is not that worst as you have put it into. You need to do few things or beware of certain warning signs. Of their is any sign of bleeding or blood loss in stools, or urine or with heavy periods or black colored stools you need to seel medical help immediately. Also that of 9ulse or heart rate is very high for large interval and is accompanied woth sweating or severe apprehension or extreme shortness of breath, or fling of getting dizzy so much so that maintaining posture becomes difficult, it needs urgent medical review and complete blood picture alingwith EKG. Otherwise it can wait till the dates you have mentioned. And in abscene of all these symptoms you need to relax a bit as anxiety may worse n the situation. Meanwhile you can use supplements of iron, folic acid and B12 and don't fear of treating the cause as that will do more good than harm. Hope this has answered your query, if you have any more questions, feel free to ask. You can also reach me directly through my profile in future, in case of any more questions, Regards.
Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
Answered by
Dr.
Dr. Saddiq Ulabidin

General & Family Physician

Practicing since :2011

Answered : 3941 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes hot flashes, heart palpitations, tingling below feet and light-headed feeling?

Brief Answer: Yes it can be due to anemia Detailed Answer: Hi! Welcome to health care magic! Thanks for sharing the details. Based on the history you have shared, it is quite possible to be due to anemia as moderate to severe anemia may be symptomatic and it usually mat present woth fluctuating fast heart beats and breathing difficulty on small exertions and with tingling in extremities including feet and then increases with activities which reduce oxygen supply and increase oxygen supply. Hemoglobin is basically transporter of oxygen and when it is low, heart has to push more, lung have to breathe more to meet demands and when still it is not met, it feels like numbness, tingling in feet or hands or dizziness on standing. Get to your GP and get hemoglobin levels tested alongwith detailed complete blood count. If it is lower then 8 g/dl, you may asked for blood trasnfusion but if it lower than normal but above 8, intravenous iron replacement after checking iron levels. Also get a detailed evaluation for the slcause of anemia as anemia needs extensive workup to locate and treat the causes leading to it and can't be ignored by just replacing it.